Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 471, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2011, 2:32 AM CDT for 6 counties in Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 2:32 AM CDT (07:32 UTC)
- Expired
- May 26, 2011, 3:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
865 WUUS54 KMEG 260732 SVRMEG MSC013-071-081-115-145-161-260815- /O.NEW.KMEG.SV.W.0471.110526T0732Z-110526T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 232 AM CDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... WEST CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 315 AM CDT * AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PARIS...OR 7 MILES EAST OF WATER VALLEY...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ALBANY...PONTOTOC AND TRACE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3459 8898 3431 8875 3398 8946 3423 8964 TIME...MOT...LOC 0732Z 240DEG 35KT 3420 8949 $$
1 follow-up statement
198 WWUS54 KMEG 260757 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 257 AM CDT THU MAY 26 2011 MSC013-071-081-115-145-161-260815- /O.CON.KMEG.SV.W.0471.000000T0000Z-110526T0815Z/ UNION MS-LAFAYETTE MS-LEE MS-PONTOTOC MS-YALOBUSHA MS-CALHOUN MS- 257 AM CDT THU MAY 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTHWESTERN CALHOUN...NORTHEASTERN YALOBUSHA...NORTHWESTERN PONTOTOC...WEST CENTRAL LEE...SOUTHEASTERN LAFAYETTE AND UNION COUNTIES... AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DELAY...OR 15 MILES WEST OF PONTOTOC...MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...BLUE SPRINGS...ENDVILLE...NEW ALBANY...PONTOTOC...SHERMAN...THAXTON... TOCCOPOLA...PINE VALLEY...DELAY...LAFAYETTE SPRINGS...CONCORD... PUMPKIN CENTER AND SHARI. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3459 8898 3431 8875 3398 8946 3412 8956 TIME...MOT...LOC 0757Z 240DEG 35KT 3424 8924 $$ 30/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:56 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 26, 12:56 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1256 AM CDT THU MAY 26 2011 .UPDATE... UPDATED FOR 06Z AVIATION && .PREV DISCUSSION... /ISSUED 916 PM CDT WED MAY 25 2011/ DISCUSSION...01Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER EAST CENTRAL MISSISSIPPI WITH A TRAILING COLD FRONT EXTENDING SOUTH INTO CENTRAL/EAST ARKANSAS. KNQA WSR-88D RADAR TRENDS SHOW THE DISCRETE SUPERCELLS HAVE FINALLY TRANSITIONED OVER TO A QUASI- LINEAR CONVECTIVE SYSTEM. /QLCS/ THIS LINE EXTENDS FROM AROUND PARIS TO JACKSON TENNESSEE THEN FURTHER SOUTHWEST TO TUTWILER MISSISSIPPI ACROSS NORTHWEST MISSISSIPPI. ALONG AND AHEAD OF THIS LINE...700-500 MB LAYER MID LEVEL LAPSE RATES REMAIN QUITE STEEP BETWEEN 8-9 C/KM...SURFACE BASED CAPE VALUES AROUND 2000 J/KG...LI/S BETWEEN -6 TO -7...0-6 KM BULK SHEAR VALUES AROUND 60 KTS AND 0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN 350-400 M2/S2 SUPPORT A CONTINUATION OF SEVERE WEATHER ALONG AND EAST OF THIS LINE. HOWEVER...LCL/S THROUGHOUT THE EVENING HAVE REMAINED ON THE MARGINALLY SUPPORTIVE SIDE AROUND 4KFT WHICH MAY HAVE LIMITED SOME OF THE TORNADIC THUNDERSTORM POTENTIAL. NONETHELESS...A DAMAGING WIND/LARGE HAIL WILL PERSIST WITH A POTENTIAL FOR A TORNADO OR TWO ALONG BOWING SEGMENTS. ONCE THIS LINE PASSES THE SEVERE THUNDERSTORM THREAT WILL END AND WILL CONTINUE TO GRADUALLY TRIM BACK THE WATCH OVER THE NEXT SEVERAL HOURS. BEHIND THE LINE...WILL KEEP VERY LOW END POPS IN AT BEST FOR THE REMAINDER OF THE NIGHT. WILL UPDATE GRIDS AS NEEDED BASED ON LATEST CONVECTIVE TRENDS. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC PREV DISCUSSION... /ISSUED 654 PM CDT WED MAY 25 2011/ DISCUSSION... /ISSUED 535 PM CDT WED MAY 25 2011/ SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID SOUTH LATE THIS AFTERNOON... DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7 C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400 M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT. A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH. SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING -8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40 KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE MID SOUTH. SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING. HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS VERY LOW AT BEST. LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS 925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE CURRENT FORECAST PACKAGE. CJC && .AVIATION... 06Z TAF CYCLE LOW PRESSURE SYSTEM TO THE NORTH WILL BRING CLOUDS AND MVFR CONDITIONS TO ALL SITES BY 13Z. NOT EXPECTING FOG TONIGHT SINCE WIND SPEEDS SHOULD STAY HIGH ENOUGH TONIGHT TO PREVENT FOG FORMATION. SOME MINOR GUSTY WINDS ARE POSSIBLE AT ALL SITES OVER THE NEXT COUPLE OF HOURS. WINDS SHOULD PICK UP AGAIN FOR TOMORROW...BUT SHOULD NOT SEE GUSTS HIGHER THAN 25 KTS. LOW CEILINGS ARE EXPECTED TO LIFT SLOWLY VFR CONDITIONS AT ALL SITES BY TOMORROW EVENING. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM AT KTUP...HOWEVER WAS NOT CONFIDENT ENOUGH TO PUT IN THE TAF. MENTIONED CB INSTEAD. TOWARDS THE VERY END OF THE FORECAST PERIOD...WINDS WILL DIE DOWN AND SKIES COULD CLEAR...ESPECIALLY AT KTUP. FOG COULD BE A CONCERN THURSDAY NIGHT...HOWEVER WAS NOT CONFIDENT THAT FOG WOULD BE OBSERVED BEFORE MIDNIGHT. THEREFORE I HAVE LEFT FOG OUT OF THE FORECAST FOR ALL SITES. WILL NEED TO BE MONITORED IN FOLLOWING TAF CYCLES. RRH && .PRELIMINARY POINT TEMPS/POPS... MEM 59 82 67 89 / 10 10 20 10 MKL 54 79 63 87 / 10 10 30 20 JBR 55 78 63 88 / 10 10 40 20 TUP 58 82 63 91 / 10 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 26, 12:13 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1210 AM CDT WED MAY 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1210 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 25, 10:17 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND GST FALKNER 34.85N 88.93W
05/25/2011 M65 MPH TIPPAH MS TRAINED SPOTTER
&&
TLSJR/JAB/KSPLocal storm report, May 25, 10:24 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1024 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL W TUPELO 34.26N 88.73W
05/25/2011 E1.25 INCH LEE MS PUBLIC
&&
CDGLocal storm report, May 25, 11:04 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 2 E OXFORD 34.36N 89.49W
05/25/2011 E65 MPH LAFAYETTE MS PUBLIC
TREES DOWN ON COUNTY ROAD 149 AND ANCHORAGE ROAD.
&&
TLSJRLocal storm report, May 25, 11:26 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
05/25/2011 MCNAIRY TN FIRE DEPT/RESCUE
POSSIBLE TORNADO. MULTIPLE TREES AND LINES DOWN ACROSS
THE COUNTY. INDUSTRIAL BUILDINGS DAMAGED.
&&
CDGLocal storm report, May 25, 11:35 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 12 S SAVANNAH 35.05N 88.24W
05/25/2011 HARDIN TN TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN.
&&
TLSJRLocal storm report, May 26, 12:05 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL RAVENDEN 36.24N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR LAW ENFORCEMENT
0410 PM HAIL NNE IMBODEN 36.20N 91.18W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
0414 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.00 INCH LAWRENCE AR TRAINED SPOTTER
0423 PM HAIL LYNN 36.01N 91.25W
05/25/2011 E1.75 INCH LAWRENCE AR TRAINED SPOTTER
0446 PM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
05/25/2011 LAWRENCE AR LAW ENFORCEMENT
POWER LINES DOWN IN WALNUT RIDGE.
0503 PM FUNNEL CLOUD BONO 35.91N 90.80W
05/25/2011 CRAIGHEAD AR TRAINED SPOTTER
POSSIBLE TORNADO
0505 PM HAIL 7 SE SEDGWICK 35.91N 90.77W
05/25/2011 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0517 PM TSTM WND GST CORNING 36.41N 90.59W
05/25/2011 E75.00 MPH CLAY AR TRAINED SPOTTER
0518 PM FUNNEL CLOUD HICKORY RIDGE 35.40N 90.99W
05/25/2011 CROSS AR LAW ENFORCEMENT
0521 PM HAIL 2 SE FISHER 35.47N 90.95W
05/25/2011 E1.00 INCH POINSETT AR TRAINED SPOTTER
0530 PM HAIL MARMADUKE 36.19N 90.39W
05/25/2011 E1.00 INCH GREENE AR LAW ENFORCEMENT
0530 PM TSTM WND GST MARMADUKE 36.19N 90.39W
05/25/2011 E60.00 MPH GREENE AR LAW ENFORCEMENT
0540 PM HAIL HARRISBURG 35.56N 90.72W
05/25/2011 E1.00 INCH POINSETT AR LAW ENFORCEMENT
QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.
0542 PM FUNNEL CLOUD 1 S HARRISBURG 35.55N 90.72W
05/25/2011 POINSETT AR NWS EMPLOYEE
POSSIBLE TORNADO
0549 PM HAIL TRUMANN 35.67N 90.52W
05/25/2011 E1.00 INCH POINSETT AR TRAINED SPOTTER
ALSO FALLING DEBRIS.
0555 PM FUNNEL CLOUD 1 S TRUMANN 35.66N 90.52W
05/25/2011 POINSETT AR TRAINED SPOTTER
POSSIBLE TORNADO
0601 PM HAIL 2 E FORREST CITY 35.01N 90.75W
05/25/2011 E1.00 INCH ST. FRANCIS AR BROADCAST MEDIA
0617 PM HAIL 1 N LUCERNE 35.09N 90.55W
05/25/2011 E1.75 INCH ST. FRANCIS AR AMATEUR RADIO
0623 PM TSTM WND DMG PORTAGEVILLE 36.43N 89.70W
05/25/2011 PEMISCOT MO TRAINED SPOTTER
TREE LIMBS DOWN AND DAMAGE TO CARPORT.
0625 PM FUNNEL CLOUD 6 N HUGHES 35.04N 90.47W
05/25/2011 ST. FRANCIS AR TRAINED SPOTTER
ALONG HWY 79
0635 PM FUNNEL CLOUD 3 N NEUHARDT 35.10N 90.33W
05/25/2011 CRITTENDEN AR AMATEUR RADIO
FUNNEL CLOUD NEAR HWY 147
0635 PM FUNNEL CLOUD 2 W BLYTHEVILLE 35.93N 89.96W
05/25/2011 MISSISSIPPI AR TRAINED SPOTTER
POSSIBLE TORNADO
0640 PM HAIL COOTER 36.05N 89.81W
05/25/2011 E1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0640 PM TSTM WND GST COOTER 36.05N 89.81W
05/25/2011 E70.00 MPH PEMISCOT MO FIRE DEPT/RESCUE
THERE IS SOME WIND DAMAGE.
0650 PM HAIL MASON 35.41N 89.54W
05/25/2011 E1.25 INCH TIPTON TN STORM CHASER
HALF DOLLAR SIZED HAIL AND 55 MPH WINDS BLEW SMALL TREE
LIMBS DOWN.
0650 PM HAIL 1 S CARUTHERSVILLE 36.16N 89.67W
05/25/2011 E0.75 INCH PEMISCOT MO EMERGENCY MNGR
PENNY SIZE HAIL ON SOUTH END OF CITY NEAR INTERSTATE 55
AND HWY 412.
0650 PM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
05/25/2011 E60.00 MPH PEMISCOT MO EMERGENCY MNGR
STRAIGHT LINES WINDS CAME THROUGH TOWN AT 650 PM AND
LASTED FOR 30 MINUTES. NO STUCTURAL DAMAGE. SOME POWER
LINES DOWN ACROSS COUNTY.
0651 PM TSTM WND DMG 1 S WEST MEMPHIS 35.14N 90.18W
05/25/2011 CRITTENDEN AR EMERGENCY MNGR
MULTIPLE HOMES AND BUSINESS DAMAGED IN THE SOUTHERN PART
OF TOWN. MULTIPLE POWER LINES ACROSS THE COUNTY.
0657 PM FUNNEL CLOUD 1 E WEST MEMPHIS 35.15N 90.16W
05/25/2011 CRITTENDEN AR NWS EMPLOYEE
0700 PM TSTM WND DMG TIPTONVILLE 36.38N 89.47W
05/25/2011 LAKE TN EMERGENCY MNGR
REPORTS OF SIGNIFICANT DAMAGE IN TIPTONVILLE AREA.
STURCTURAL DAMAGE TO AN APARTMENT.
0700 PM FUNNEL CLOUD 9 W MILLSFIELD 36.14N 89.54W
05/25/2011 DYER TN TRAINED SPOTTER
0700 PM TSTM WND GST SOMERVILLE 35.24N 89.35W
05/25/2011 E60.00 MPH FAYETTE TN AMATEUR RADIO
POWER LINES AND LARGE TREES DOWN
0701 PM TSTM WND DMG 1 E WEST MEMPHIS 35.15N 90.16W
05/25/2011 CRITTENDEN AR NWS EMPLOYEE
POWERLINES DOWN.
0719 PM TSTM WND DMG BARTLETT 35.22N 89.84W
05/25/2011 SHELBY TN PUBLIC
TREES AND POWERLINES DOWN AT SUMMER AND RALEIGH LAGRANGE
ROAD.
0720 PM TORNADO 1 W AUSTIN 34.64N 90.47W
05/25/2011 TUNICA MS EMERGENCY MNGR
0728 PM FUNNEL CLOUD HORNBEAK 36.30N 89.39W
05/25/2011 OBION TN LAW ENFORCEMENT
0730 PM TSTM WND DMG 8 WSW RIPLEY 35.70N 89.67W
05/25/2011 LAUDERDALE TN PUBLIC
POWER LINES DOWN...ROOF DAMAGE FROM WINDS. NO TREES DOWN.
0734 PM FUNNEL CLOUD 7 SW CLARKSDALE 34.13N 90.66W
05/25/2011 COAHOMA MS TRAINED SPOTTER
0736 PM HAIL 5 N ARLINGTON 35.35N 89.66W
05/25/2011 E1.00 INCH SHELBY TN AMATEUR RADIO
QUARTER SIZED HAIL NEAR MACEDONIA RD.
0737 PM TSTM WND GST 2 N NEWBERN 36.15N 89.27W
05/25/2011 E80.00 MPH DYER TN TRAINED SPOTTER
0738 PM TSTM WND DMG UNION CITY 36.42N 89.05W
05/25/2011 OBION TN EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. SWATH OF DAMAGE FROM TROY TO
UNION CITY INCLUDING MULTIPLE TREES DOWN, ONE BUILDING
DESTROYED, AND MULTIPLE POWERLINES DOWN. DAMAGE OCCURRED
FROM 738 UNTIL 756 PM
0738 PM TSTM WND DMG NEWBERN 36.12N 89.27W
05/25/2011 DYER TN PUBLIC
MULTIPLE POWER OUTTAGES AND HOMES WITH MINOR ROOF DAMAGE
0739 PM TSTM WND DMG HALLS 35.87N 89.40W
05/25/2011 LAUDERDALE TN TRAINED SPOTTER
MULTIPLE TREES AND POWERLINES DOWN. MINOR ROOF DAMAGE TO
HOMES.
0740 PM HAIL 1 SE MILLINGTON 35.32N 89.88W
05/25/2011 E0.75 INCH SHELBY TN LAW ENFORCEMENT
0745 PM FUNNEL CLOUD 7 N SENATOBIA 34.72N 89.97W
05/25/2011 TATE MS TRAINED SPOTTER
POSSIBLE TORNADO
0745 PM TORNADO 6 SE TUNICA 34.63N 90.31W
05/25/2011 TUNICA MS TRAINED SPOTTER
0745 PM NON-TSTM WND DMG HALLS 35.87N 89.40W
05/25/2011 LAUDERDALE TN PUBLIC
POWER LINES DOWN
0747 PM TORNADO 3 W ARLINGTON 35.28N 89.72W
05/25/2011 SHELBY TN FIRE DEPT/RESCUE
POSSIBLE TORNADO ON GROUND
0749 PM HAIL ATOKA 35.45N 89.77W
05/25/2011 E1.00 INCH TIPTON TN AMATEUR RADIO
0750 PM HAIL 2 NNW LAKELAND 35.27N 89.74W
05/25/2011 E1.00 INCH SHELBY TN AMATEUR RADIO
0750 PM TSTM WND DMG UNION CITY 36.42N 89.05W
05/25/2011 OBION TN TRAINED SPOTTER
TREES DOWN...FLAG POLE BROKEN...STRONG WINDS AND HEAVY
RAIN LASTED ABOUT 10 MINUTES. SOME MINOR STREET FLOODING.
0750 PM FUNNEL CLOUD 1 N SARAH 34.61N 90.13W
05/25/2011 TATE MS TRAINED SPOTTER
SAW FUNNEL CLOUD APPEARING AND DISAPPEARING
0755 PM FUNNEL CLOUD MASON 35.41N 89.54W
05/25/2011 TIPTON TN LAW ENFORCEMENT
POSSIBLE TORNADO
0755 PM HAIL UNION CITY 36.42N 89.05W
05/25/2011 E1.75 INCH OBION TN EMERGENCY MNGR
0755 PM HAIL UNION CITY 36.42N 89.05W
05/25/2011 E1.00 INCH OBION TN TRAINED SPOTTER
0805 PM HAIL 6 S HERNANDO 34.74N 89.99W
05/25/2011 E1.00 INCH DESOTO MS EMERGENCY MNGR
0805 PM HAIL 2 S HERNANDO 34.80N 89.99W
05/25/2011 E1.00 INCH DESOTO MS EMERGENCY MNGR
0810 PM HAIL 7 N MASON 35.51N 89.54W
05/25/2011 E1.25 INCH TIPTON TN STORM CHASER
0813 PM FUNNEL CLOUD COLLIERVILLE 35.06N 89.68W
05/25/2011 SHELBY TN EMERGENCY MNGR
POSSIBLE TORNADO AT COLLIERVILLE ARLINGTON ROAD AND
SHELTON ROAD.
0821 PM TSTM WND GST BROWNSVILLE 35.59N 89.25W
05/25/2011 E60.00 MPH HAYWOOD TN PUBLIC
SMALL TREE LIMBS DOWN AND POWERLINES DOWN DAMAGE EXTENDS
TO 3 NE OF BROWNSVILLE.
0830 PM FUNNEL CLOUD 5 E DENTON 34.15N 90.22W
05/25/2011 QUITMAN MS PUBLIC
FUNNEL CLOUD WAS RAIN WRAPPED
0840 PM TORNADO CROWDER 34.17N 90.14W
05/25/2011 QUITMAN MS AMATEUR RADIO
0845 PM TSTM WND GST 5 SW JACKSON 35.58N 88.89W
05/25/2011 E58.00 MPH MADISON TN ASOS
0845 PM HAIL 5 W COURTLAND 34.24N 90.03W
05/25/2011 E1.00 INCH PANOLA MS TRAINED SPOTTER
0853 PM TSTM WND GST 5 SW JACKSON 35.58N 88.89W
05/25/2011 M61.00 MPH MADISON TN ASOS
0905 PM HAIL PURYEAR 36.44N 88.33W
05/25/2011 E0.75 INCH HENRY TN AMATEUR RADIO
0905 PM FUNNEL CLOUD SELMER 35.17N 88.59W
05/25/2011 MCNAIRY TN TRAINED SPOTTER
FUNNEL CLOUD NEAR SELMER BEFORE LIFTING.
0915 PM FUNNEL CLOUD 4 N PARIS 36.36N 88.31W
05/25/2011 HENRY TN FIRE DEPT/RESCUE
POSSIBLE FUNNEL CLOUD BETWEEN PARIS AND PURYEAR...HEADING
NE TOWARD PARIS LANDING.
0915 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2011 HENRY TN FIRE DEPT/RESCUE
ROOF DAMAGED ON SEVERAL HOUSES.
0917 PM TSTM WND GST 5 SE JACKSON 35.58N 88.77W
05/25/2011 E60.00 MPH MADISON TN TRAINED SPOTTER
0930 PM TSTM WND DMG PARIS 36.30N 88.31W
05/25/2011 HENRY TN TRAINED SPOTTER
MULTIPLE TREES DOWN.
0930 PM TSTM WND GST 2 E OXFORD 34.36N 89.49W
05/25/2011 E65.00 MPH LAFAYETTE MS PUBLIC
TREES DOWN ON COUNTY ROAD 149 AND ANCHORAGE ROAD.
0940 PM TSTM WND DMG ADAMSVILLE 35.23N 88.39W
05/25/2011 MCNAIRY TN FIRE DEPT/RESCUE
POSSIBLE TORNADO. MULTIPLE TREES AND LINES DOWN ACROSS
THE COUNTY. INDUSTRIAL BUILDINGS DAMAGED.
1006 PM TSTM WND GST FALKNER 34.85N 88.93W
05/25/2011 M65.00 MPH TIPPAH MS TRAINED SPOTTER
1020 PM HAIL W TUPELO 34.26N 88.73W
05/25/2011 E1.25 INCH LEE MS PUBLIC
1115 PM TSTM WND DMG 12 S SAVANNAH 35.05N 88.24W
05/25/2011 HARDIN TN TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 44 min |
| May 25, 7:05 PM CDT | Tornado Warning | MEG | Coahoma, Tate, Tunica | 40 min |
| May 25, 7:17 PM CDT | Tornado Warning | MEG | Coahoma, Quitman | 43 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tunica | 47 min |
| May 25, 7:32 PM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 43 min |
| May 25, 7:48 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tallahatchie | 42 min |
| May 25, 8:09 PM CDT | Tornado Warning | MEG | DeSoto, Marshall, Tate | 32 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 40 min |
| May 25, 8:26 PM CDT | Tornado Warning | MEG | Panola, Quitman, Tallahatchie | 34 min |
| May 25, 8:39 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tallahatchie | 51 min |
| May 25, 8:52 PM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 53 min |
| May 25, 9:27 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 32 min |
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Union | 45 min |
| May 25, 9:51 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Monroe, Pontotoc | 54 min |
| May 25, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 52 min |
| May 25, 10:07 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 53 min |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 41 min |
| May 25, 10:32 PM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 26 min |
| May 25, 10:37 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 53 min |
| May 25, 10:53 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 37 min |
| May 25, 11:22 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.